| Catalog Number |
82700 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/14/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation: per the customer, they used a correct connect set, with the spike adapter anda spike port ac bag due to a recent shortage of ac correct connect bags at the customer site.This was a customer supplied spike adapters to perform procedures.Investigation is in process.A follow-up report will be provided.
Event or Problem Description
The customer reported that during a trima donation the operator switched the anticoagulantcitrate dextrose solution a(acd-a) and saline bags.The procedure was run for 13 minutes, atthis point the operator realized the error and disconnected the donor.Per the customer the donor was released on their behalf.Standard treatment following anormal donation was provided (i.E.Refreshments and remaining in the canteen for a short time).No further treatment was performed.The donor was reported as fine after the procedure.Full patient identifier: (b)(6).The disposable set is not available for return because it was discarded by the customer.
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: a review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.The replacement fluid line includes an iso 1135-4 compliant spike that is green in color to distinguish it from other fluid addition lines.When replacement fluid is enabled for a black stamp set which has a replacement line, the gui instructs the operator to connect saline to the replacement solution line and confirm the connected bag is saline.The trima accel operator's manual instructs the operator only to use normal (0.9%) saline as replacement solution, and not use saline containers larger than 1 liter.Correction: per a terumobct sr.Specialist for blood technologies, due to the recent shortages of ac correct connect bags, this was one of the customers supplied spike adapters to perform procedures.They used a 82700 correct connect kit, with the spike adapter, and a spike port ac bag.Per the customer's apheresis program specialist, the operator was not provided retraining; however, they are back to using the correct connect sets and this is no longer an issue.
Additional Manufacturer Narrative
Investigation: using the following end of run summary data provided by the customer, the estimated ac bolus to the donor was calculated to be 3% of tbv and the estimated ac infusion rate was calculated to be: 2.47 ml/min/l (137ml/13min/4.260l)*.137 ml of acda was used as a replacement solution.* these calculations do not account for the residual volume of ac left in the reservoir and return line since rinseback was not performed.Tbv: 4260 ml procedure time: 13 minutes system calculated total ac used: 78 ml (saline in this case) system calculated replacement fluid used: 137 ml (ac in this case) system calculated actual ac to donor: 41 ml root cause: the root cause of the operator attaching acda to the saline line was a failure to follow screen prompts to confirm the connected bag is saline.